MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 4-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 4-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1667G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/10/2024.Correction to (b)(4).G3 should be 5/13/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/17/2024.The manufacturing record evaluation was performed and identified a non conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patients underwent mastopexy breast surgery and abdominoplasties on (b)(6) 2024, and suture was used.During procedures, the needles were breaking off.They are breaking after the surgeon passes through the skin and goes to grab the needle to pull it through.As he is pulling it through, the needle snaps off with any tension on it.The surgeon hasn¿t changed how he is using the suture or tying the knots.The facility just received a new box and it is already gone as they all broke.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/10/2024 h6 component code: g07002 no device returned a review of the batch manufacturing records was conducted, and no related non-conformances were identified.The single complaint was reported with multiple events.Additional information was requested, the following was obtained: the event occurred over several days on 3 different cases on (b)(6) all intra op not sure exactly how many sutures were used but probably around 12- 16 total from 2 different boxes we noticed this pattern of needles breaking over these three cases.Not sure how many were used on each patient this is the first time reported to ethicon all 3 cases were mastopexies unsure of the quantity involved per procedure.We didn¿t keep track.We used several from each box and they were both the same lot #s.We just noticed this unusual pattern over the course of these 3 cases.We use this exact sure all the time and this has never happened.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2024-05346, 2210968-2024-05347, 2210968-2024-05997, 2210968-2024-05998, 2210968-2024-05999, 2210968-2024-06000, 2210968-2024-06001, 2210968-2024-06004, 2210968-2024-06005, 2210968-2024-06006, 2210968-2024-06007, 2210968-2024-06008.

Brand Name
ETHLN BLK 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19506127
Report Number2210968-2024-06005
Device Sequence Number15309482
Product Code GAR
UDI-Device Identifier10705031001817
UDI-Public10705031001817
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1667G
Device Lot NumberTPBCUB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/10/2024
06/17/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date06/10/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown